EconPapers    
Economics at your fingertips  
 

On Maximum Entropy Characterization of Pearson's Type II and VII Multivariate Distributions

K. Zografos

Journal of Multivariate Analysis, 1999, vol. 71, issue 1, 67-75

Abstract: In this paper a characterization is presented for Pearson's Type II and VII multivariate distributions by means of the maximum entropy principle. It is shown that within the class of multivariate distributions, that satisfy appropriate constraints expressed by mean values, the Pearson Type II and VII distributions maximize the Shannon entropy.

Keywords: Shannon entropy maximum entropy principle Pearson's type II and VII distributions multivariate t-distribution; multivariate Cauchy distribution (search for similar items in EconPapers)
Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(99)91824-9
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:71:y:1999:i:1:p:67-75

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:71:y:1999:i:1:p:67-75